| Catalog Number |
VR494 |
| Medical Device Problem Codes |
Break (1069); Material Separation (1562)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
08/19/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2024 suture was used.The needle broke off suture inside of patients hand.Patient to be consulted by plastic surgeon to recover.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: was the needle piece(s) retrieved during the same procedure? the needle was not retrieved at the time.The physician tried to find it but could not locate it.Were x-rays taken to locate the needle piece(s)? yes ¿ visible on xray what measures were taken to retrieve the needle? doctor explored the wound, arterial bleed with lots of blood so sifted through clotted blood to make sure it wasn¿t there ¿ any further detail would have to be directed at the doctor (his patient, he did procedure).Was there any additional tissue damage as a result of searching for the needle piece? patient had to be brought to the or the day after the procedure.His hand had to be explored while under general anesthetic to find it.Has had some issues since requiring more healthcare visits ¿ er and plastics clinic.If not retrieved, in what tissue structure the needle was retained? is there any plan in place to remove the needle piece in the future? i believe the whole needle was retrieved.During plastics surgery.It was mentioned that "patient to be consulted by plastic surgeon to recover".Was there any change in the post-operative treatment due to this issue.Were there any patient consequences? patient¿s treatment was more complicated because of this issue.If it hadn¿t of happened, he would not to have had surgery/general anesthetic to retrieve the needle.This incident has been reported by the hospital to health canada via canada vigilance program.The following incident description has been reported: "patient lacerated left hand.Arterial bleed to hand.4-0 vicryl rapide initially used.Needle broke from suture in patient's hand.Unable to find despite exploration.Xr completed, visible on same.Plastic surgery called.Will have to see in clinic or or to retrieve needle.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please clarify: did the needle break or did the needle pull off of the suture? confirm that the whole needle was retrieved and does not remain in the patient.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure name of index surgical procedure? the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what instruments were used to grasp the needle? where was the needle grasped during use? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.